Tinnitus

Hi All

Haven't been on for a while but still drop in every day to see how things are going.

I have been so bad lately every month seem to be taking steroids and AB my breathing is just mad at the moment. I have to see the COPD doc on Monday I do hope he has some answers for me.

Anyway Just wanted to know does anyone else get Tinnitus when taking Azithromycin, I didn't to start with but now it has started. I do not feel they do anything for me anyway as surely I shouldn't be as bad as I have been lately. I know it doesn't stop chest infections but stops exasperations but I seem to have them all the time lately. The only thing I can think is that I am getting worse with this COPD it is severe I have, but I have felt so much better than this. Is anyone else feeling the same. Hope everyone is alright.

Have a good weekend.

15 Replies

oldestnewest
  • When my consultant put me on Azithromycin she made it very clear that it can cause hearing loss which corrects itself when you stop using it so i would definitely mention it when you see yours x

  • Yes I did realise you had hearing loss, didn't realise she meant Tinnitus.

    Its just so annoying, I will mention it to my consultant there maybe something else I can take. Thanks for your reply hope you are well. x

  • To be honest i have lost a little bit of hearing in my left ear but before i do anything im going to get my hearing checked out because i feel better than i use to and dont want to jeopardize that x

  • The simple answer to that is yes it can cause tinnitus but as someone has just informed you it will go if the medication has stopped. However it may be unrelated so advice is best sought

  • hi I started taking azithromycin in april 3 days a week not had any problems.

    im probably going look stupid asking this, what is tinnitus.

    tam

  • ringing noise in your ear x and there is no such thing as a stupid question you either know something or you dont x

  • anno after I posted I saw your reply so it clicked lol bottom class lol

  • Well its horrible, its like a constant buzzing in your ears. The only way I can describe it is when your TV or radio is not tuned in right and you getting that hissing noise.

    Hope this helps its the only way I can describe it.

  • Yes I have tinnitus, a different sound in each ear....mine got worse after doxycycline .

  • Had it none stop now for six years, some days worse than others, Head colds are like turning the volume knob up.

  • This message gave me food for thought!!! Yes, I have been on azithromycin for around two years. I have been very conscious of tinnitus for quite a few months now. I have had it in a minor degree for a good many years. So the choice between my chest infections and tinnitus. Settle for the latter -- X

  • I am carer for hubby who has sarcoidosis and copd and also takes Azithromycin but it is I who have tinnitus because of being prescribed Amitriptalene some 5 years ago. I stopped taking it after a week because I realised something was wrong yet I still have the hissing sound in my ears all the time. It has never gone away and I don't think it ever will.

    I am determined not to let it get me down and just ignore it for the most part. It is harder at night to do that though as it gets louder then. I do feel for you as you have other health problems to deal with so do have a word with your doctor or consultant when you can.

    Pete uses Azith and Doxy and alternates between the two on a yearly basis as he tends to get used to one or other over time. This seems to work well for him and definitely no tinnitus. He does have some hearing loss though but hard to say why.

    Wishing you well. xx

  • I have tinnitus as a result of menieres syndrome I find if you can cut salt out of your diet it really helps cheers

  • Thank you all for your answers much appreciated. Have a great weekend. Especially after all that rain yesterday do hope its better at the weekend.

  • Hi Patj,I,ve had tinnitus on and off for years.Been on Azi for six months and not noticed any increase in tinnitus, I use a probiotic and natural yoghurt and Don,t seem to suffer any bad side affects.Not had any infections,which is why we use Azi,It,s an antibiotic.There are alternatives to Azi so ask your doctor.Good luck D.

    🙉

You may also like...